Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 108, NWS Des Moines, IA

July 25, 20154 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 25, 2015, 2:30 AM CDT for 4 counties in Iowa. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2015, 2:30 AM CDT (07:30 UTC)
Expired
Jul 25, 2015, 3:30 AM CDT
In force
60 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Adams County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA

The radar

The Des Moines radar (KDMX), 127 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 7.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3998 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3998 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1338 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

191 
WUUS53 KDMX 250730
SVRDMX
IAC003-159-173-175-250830-
/O.NEW.KDMX.SV.W.0108.150725T0730Z-150725T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
230 AM CDT SAT JUL 25 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
  TAYLOR COUNTY IN SOUTHWESTERN IOWA...
  UNION COUNTY IN SOUTH CENTRAL IOWA...
  ADAMS COUNTY IN SOUTHWESTERN IOWA...

* UNTIL 330 AM CDT

* AT 230 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES WEST OF CORNING TO 5 MILES SOUTHWEST OF
  HOPKINS...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CORNING AND LAKE ICARIA AROUND 245 AM CDT.
  LENOX AROUND 300 AM CDT.
  CRESTON AROUND 315 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
SHARPSBURG...DIAGONAL...NEW MARKET...PRESCOTT...CROMWELL...TINGLEY...
BENTON...GRAVITY...CLEARFIELD AND SHANNON CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4058 9490 4115 9492 4108 9410 4057 9417
TIME...MOT...LOC 0730Z 277DEG 32KT 4103 9489 4049 9489 

HAIL...1.00IN
WIND...60MPH
 
$$

BOKSA
2 follow-up statements
784 
WWUS53 KDMX 250757
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
257 AM CDT SAT JUL 25 2015

IAC003-159-173-175-250830-
/O.CON.KDMX.SV.W.0108.000000T0000Z-150725T0830Z/
RINGGOLD IA-TAYLOR IA-UNION IA-ADAMS IA-
257 AM CDT SAT JUL 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR RINGGOLD...TAYLOR...SOUTHERN UNION AND SOUTHERN ADAMS COUNTIES...

AT 255 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF LENOX TO 7 MILES WEST OF GRANT
CITY...MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
RINGGOLD...TAYLOR...SOUTHERN UNION AND SOUTHERN ADAMS COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...SHARPSBURG...DIAGONAL...NEW
MARKET...TINGLEY...BENTON...GRAVITY...CLEARFIELD...SHANNON CITY...
ARISPE AND MALOY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4101 9492 4098 9411 4057 9417 4058 9490
TIME...MOT...LOC 0755Z 274DEG 40KT 4099 9454 4045 9454 

HAIL...1.00IN
WIND...<50MPH
 
$$

BOKSA
228 
WWUS53 KDMX 250827
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
327 AM CDT SAT JUL 25 2015

IAC003-159-173-175-250835-
/O.EXP.KDMX.SV.W.0108.000000T0000Z-150725T0830Z/
RINGGOLD IA-TAYLOR IA-UNION IA-ADAMS IA-
327 AM CDT SAT JUL 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR RINGGOLD...TAYLOR...SOUTHERN
UNION AND SOUTHERN ADAMS COUNTIES WILL EXPIRE AT 330 AM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE 
LIMITS...AND ARE MOVING OUT OF THE WARNED AREA. THEREFORE THE 
WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER NICKEL HAIL....WIND GUST 
TO 40 MPH AND HEAVY RAIN...ON THE ORDER OF UP TO AN INCH IN AN HOUR 
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 4101 9492 4098 9411 4057 9417 4058 9490
TIME...MOT...LOC 0824Z 277DEG 32KT 4099 9454 4045 9454 

$$

BOKSA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 12:08 AM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jul 25, 12:08 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1208 AM CDT SAT JUL 25 2015

...UPDATED FOR 25/06Z AVIATION FORECAST DISCUSSION...

.SHORT TERM /TONIGHT/...
ISSUED AT 341 PM CDT FRI JUL 24 2015

WITH MORNING CONVECTION SOUTH OF THE DMX CWA BY EARLY
AFTERNOON...FCST FOCUS WILL SHIFT TO EVENING CONVECTION AND
OVERNIGHT PRECIP CHANCES. A BOUNDARY ORIENTED FROM NE TO SW WILL BE
PROPAGATING SOUTHEASTWARD INTO NORTHERN AND CENTRAL IOWA. 12Z GFS
TIMING IS HORRIBLE WITH THIS BOUNDARY AS IT IS TOO FAST...BUT REST
OF THE SHORT TERM MODELS/NAM/EURO GENERALLY INITIALIZE AND HANDLE
BOUNDARY PROGRESSION BETTER...SO HAVE GONE WITH A BLEND THERE.
BOUNDARY SHOULD BE SLIGHTLY WEST OF KMCW AND OUR NORTHERN TIER OF
COUNTIES BY AROUND 00Z. SPC MESO ANALYSIS SHOWS ENVIRONMENT
DESTABILIZING IN THIS LOCATION WITH MOSTLY CLEAR SKIES. SBCAPE
VALUES AT THIS TIME PROJECTED TO BE AROUND 1500 TO 2000 J/KG...WHICH
IS NOT GREAT. KMCW FCST SOUNDING ALSO LOOKS VERY ELEVATED IN TERMS
OF ANY CONVECTION THAT WOULD GENERATE. MAIN THREAT WITH ANY STORMS
THAT DEVELOP WOULD BE STRONG WINDS AS DCAPE IS OVER 1500 J/KG. BULK
SHEAR AROUND 40 KTS WHICH IS MINIMAL FOR SUSTAINING STORMS. IN
ALL...TIMING WILL VERY LIKELY INHIBIT ANY STORMS THAT MAY DEVELOP
FROM REACHING SEVERE LEVELS. CONVECTION WILL DIE OFF WITH SUNSET.

THE OVERNIGHT PERIOD LOOKS FAR MORE ACTIVE ACROSS SOUTHERN IOWA. THE
RIDGE OF THE THETA-E AXIS WILL BE AROUND INDIANOLA. MODELS SHOW SOME
DECENTLY DEEP MOISTURE CONVERGENCE EXPECTED AROUND HIGHWAY 34 AND
SOUTH ALONG THE AFOREMENTIONED BOUNDARY WHICH WILL KEEP MOVING
SOUTHEAST. SIGNAL FOR MODERATE TO HEAVY PRECIP THERE AS PWATS AROUND
2 TO 2.2 INCHES APPEAR LIKELY. 0-6KM MIXING RATIOS ABOVE 8G/KG AND 0-
6KM MUCAPES AROUND 500 TO 1000 J/KG WILL SUPPORT UPWARD MOISTURE
FLUX. FCST SOUNDINGS PICK UP ON SOME DRY AIR ALOFT TO CONTEND PLUS
WARM CLOUD DEPTHS AROUND 12KFT...SO SYSTEM WON/T BE COMPLETELY
EFFICIENT IN PRODUCING PRECIP...BUT CERTAINLY ENOUGH SUPPORT FOR AT
LEAST HALF AN INCH OF RAIN. WITH SOME PLACES FURTHER SOUTH REACHING
AN INCH OR MORE. WITH HIGH PRESSURE AND SUBSIDENCE NORTH...NORTHERN
TIER OF DMX CWA SHOULD BE DRY OVERNIGHT.

.LONG TERM /SATURDAY THROUGH FRIDAY/...
ISSUED AT 341 PM CDT FRI JUL 24 2015

IA WILL BE ON THE FRINGE OF THE WESTERLIES AND VARIED INFLUENCE OF
THE S CENTRAL CONUS RIDGE INTO EARLY NEXT WEEK. AT ONSET ATTENTION
WILL BEGIN UPSTREAM WITH WEAK RIPPLES TOPPING RIDGE ALONG AZ/CO/NE
MOISTURE RIBBON NOTED IN WATER VAPOR IMAGERY. REMNANTS MAY TRACK
ALONG CURRENT SIOUXLAND FRONTAL BOUNDARY SAGGING SOUTHEASTWARD
TOWARD MO BORDER BY DAYBREAK...OR WHAT IS LEFT OF CURRENT SWRN IA
OUTFLOW FROM ERN IA CONVECTION TODAY. THIS TOGETHER WILL LIKELY BE
SUFFICIENT FOR MCS OF SOME FORM TO SUSTAIN IN WEAK WARM ADVECTION
REGIME SAT...MAINLY OVER CENTRAL SRN SECTIONS.

WEAK WARM/THETA-E ADVECTION WILL THEN PERSIST INTO SAT NIGHT WITH
AFOREMENTIONED FRONTAL ZONE BEGINNING TO LIFT NORTHWARD BACK THROUGH
IA. THUS HAVE PUSH POPS WELL THROUGH THE CHANCE CATEGORY SW-NE BY
EARLY SUN MORNING. ANY REMNANTS SHOULD EXIT DURING THE DAY SUN
LEADING TO ANOTHER INCREASE IN HEAT AND HUMIDITY. TEMPS AND
DEWPOINTS SHOULD BE SEVERAL DEGREES WARMER THAN SAT WITH HEAT
INDICES TOPPING 100F IN SPOTS.  ALTHOUGH THERE IS NOT MUCH TO FOCUS
ON...HAVE KEPT SLIGHT CHANCES GOING INTO SUN NIGHT AND CONTINUED
WEAK WARM ADVECTION.  FORECAST MONDAY IS MORE PROBLEMATIC. NAM AND
ECMWF SUGGEST LITTLE WILL HAPPEN HOWEVER THE 12Z GFS DEPICTS
SIGNIFICANT CO/KS/NE PEAK HEATING CONVECTION SUSTAINING ITSELF
OVERNIGHT IN THE WARM ADVECTION AND CROSSING IA DURING THE DAY. HAVE
GONE DRY FOR NOW...BLENDING IN ADJACENT OFFICE CONSENSUS...HOWEVER
THIS WILL BE A PERIOD TO WATCH FOR ADDITION OF POPS IN THE COMING
DAYS.

PATTERN WILL BEGIN TO CHANGE GOING FURTHER IN THE NEXT WORK WEEK.
WAVE CURRENTLY OFF THE BC COAST WILL MIGRATE EASTWARD AS POTENT
SHORT WAVE DRAGGING FRONT AND ASSOCIATED DEEP FORCING THROUGH IA.
TIMING APPEARS TO BE THE ONLY QUESTION.  MOST LIKELY SCENARIO NOW
HAS SIOUXLAND PEAK HEATING SURFACE BASED DEVELOPMENT MOVING THROUGH
REMAINDER OF IA INTO TUE NIGHT AND POSSIBLY SE IA WED. THE REST OF
THE EXTENDED LOOKS DRY WITH TEMPS AND DEWPOINTS NO WORSE THAN
SEASONAL LEVELS.

&&

.AVIATION...25/06Z
ISSUED AT 1208 AM CDT SAT JUL 25 2015

RATHER ACTIVE PERIOD WX-WISE FOR TAFS ESPECIALLY ACROSS SOUTHERN
IA...AS A SFC COLD FRONT ACROSS WESTERN IA CONTINUES MOVING SE AND
STALLS OUT IN SOUTHERN IA...APPROXIMATELY WITHIN THE I-80 TO US 34
CORRIDOR SATURDAY MORNING. TSRA MAY DEVELOP LATER TONIGHT AFFECTING
THE KDSM AND KOTM TERMINALS. HAVE KEPT VCTS IN TAFS DUE TO LACK OF
CONFIDENCE IN EXACT TIMING AND LOCATION. THE TSRA WOULD PRODUCE MVFR
TO IFR CIGS/VSBYS. ISOLD-SCT TSRA IS PSBL SATURDAY DURING THE
DAY...WITH HIGHER CHANCES SATURDAY EVENING/NIGHT. ATTM THE
KFOD...KDSM AND KOTM TERMINALS ARE MOST LIKELY TO BE AFFECTED...AND
HAVE INCLUDED VCTS IN THE TAFS FOR THAT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...KOTENBERG
LONG TERM...SMALL
AVIATION...ZOGG
Hazardous weather outlook, Jul 24, 8:25 PM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
825 PM CDT FRI JUL 24 2015

IAZ044>050-057>062-070>075-081>086-092>097-260130-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
825 PM CDT FRI JUL 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...MAINLY SOUTH OF
U.S. HIGHWAY 30. THE PRIMARY THREATS WILL BE HEAVY RAINFALL WITH
LOCALIZED FLOODING. THE SECONDARY THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY INTO SATURDAY NIGHT.
THE MAIN THREATS WILL INCLUDE LARGE HAIL...DAMAGING WINDS AND
HEAVY RAINFALL WITH FLASH FLOODING. AN ISOLATED TORNADO CANNOT BE
RULED OUT...ESPECIALLY IN SOUTHWEST IOWA.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM LATE TUESDAY INTO
WEDNESDAY. THE SEVERE WEATHER THREAT FOR THESE PERIODS WILL BE
DETERMINED AT A LATER TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AS WELL AS SATURDAY
AFTERNOON AND EVENING.

IAZ004>007-015>017-023>028-033>039-260130-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
825 PM CDT FRI JUL 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY INTO SATURDAY NIGHT. THE MAIN
THREATS WILL INCLUDE LARGE HAIL...DAMAGING WINDS AND HEAVY
RAINFALL WITH FLASH FLOODING.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM LATE TUESDAY INTO
WEDNESDAY. THE SEVERE WEATHER THREAT FOR THESE PERIODS WILL BE
DETERMINED AT A LATER TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE IN THE WEEKEND.

ZOGG

In the hours before

Special weather statement, Jul 24, 8:50 PM CDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
850 PM CDT FRI JUL 24 2015

IAZ057-070-071-250215-
AUDUBON IA-CASS IA-ADAIR IA-
850 PM CDT FRI JUL 24 2015

...GUSTY WINDS AND NICKEL SIZE HAIL POSSIBLE...

AT 849 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF WALNUT TO
NEAR ATLANTIC TO 7 MILES EAST OF ELLIOTT...AND MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

RAINFALL AMOUNTS UP TO ONE INCH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ATLANTIC...GRISWOLD...ANITA...LEWIS...MASSENA...CUMBERLAND...MARNE...
WIOTA...ATLANTIC MUNICIPAL AIRPORT...LAKE ANITA STATE PARK...COLD
SPRINGS STATE PARK...GRISWOLD PARK AND ANITA MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4134 9514 4150 9515 4153 9475 4145 9468
      4116 9468 4116 9515
TIME...MOT...LOC 0149Z 258DEG 32KT 4149 9504 4137 9498 4113 9503

BEERENDS
Local storm report, Jul 24, 9:25 PM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
925 PM CDT FRI JUL 24 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY RAIN       CLEAR LAKE              43.14N 93.37W
07/24/2015  M4.39 INCH       CERRO GORDO        IA   TRAINED SPOTTER

            AT CLEAR CREEK ELEMENTARY. THIS IS AN
            UPDATED TOTAL FROM RAINFALL EARLIER THIS
            MORNING.

&&

BF
Special weather statement, Jul 24, 9:26 PM CDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
926 PM CDT FRI JUL 24 2015

IAZ057>059-070>072-081-082-250315-
GUTHRIE IA-AUDUBON IA-CASS IA-MADISON IA-UNION IA-DALLAS IA-ADAIR IA-
ADAMS IA-
926 PM CDT FRI JUL 24 2015

...GUSTY WINDS AND DIME SIZE HAIL POSSIBLE...

AT 925 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF
AUDUBON TO 7 MILES NORTHWEST OF GREENFIELD TO 8 MILES SOUTHEAST OF
VILLISCA...AND MOVING EAST AT 45 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CRESTON...WINTERSET...GREENFIELD...CORNING...GUTHRIE CENTER...
STUART...EARLHAM...PANORA...LAKE ICARIA...GREEN VALLEY LAKE...LAKE
PANORAMA...ANITA...AFTON...REDFIELD...ADAIR...FONTANELLE...DEXTER...
CASEY...ORIENT AND DIAMONDHEAD LAKE.

THOSE ATTENDING THE GUTHRIE RIVER RUCKUS ARE IN THE PATH OF THESE
STORMS AND SHOULD PREPARE FOR IMMINENT DANGEROUS WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4090 9493 4133 9481 4163 9486 4176 9419
      4140 9401 4091 9424
TIME...MOT...LOC 0225Z 263DEG 38KT 4165 9476 4136 9458 4085 9486

BEERENDS
Local storm report, Jul 24, 9:32 PM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
932 PM CDT FRI JUL 24 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HEAVY RAIN       GRUNDY CENTER           42.36N 92.77W
07/24/2015  M2.34 INCH       GRUNDY             IA   BROADCAST MEDIA

            RAINFALL FROM THUNDERSTORMS EARLIER TODAY.
            RELAYED BY KWWL-TV.

&&

NWS DES MOINES IA
IRIS SYSTEM
Special weather statement, Jul 24, 10:00 PM CDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1000 PM CDT FRI JUL 24 2015

IAZ058-059-071-072-250345-
GUTHRIE IA-MADISON IA-DALLAS IA-ADAIR IA-
1000 PM CDT FRI JUL 24 2015

...STRONG GUSTY WINDS AND DIME SIZE HAIL POSSIBLE...

AT 1000 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR STUART...OR 15 MILES SOUTHWEST OF ADEL...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WEST DES MOINES...URBANDALE...CLIVE...WAUKEE...GRIMES...WINTERSET...
ADEL...STUART...DALLAS CENTER...EARLHAM...GRANGER...DE SOTO...VAN
METER...JORDAN CREEK TOWN CENTER...REDFIELD...DEXTER...DIAMONDHEAD
LAKE...MENLO AND BADGER CREEK STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4158 9445 4176 9381 4160 9381 4160 9380
      4138 9379 4135 9438
TIME...MOT...LOC 0300Z 261DEG 26KT 4149 9426

BEERENDS

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 8:06 PM CDTSevere Thunderstorm WarningDMXAudubon, Cass39 min
Jul 24, 8:50 PM CDTSpecial Weather StatementDMXCass25 min
Jul 24, 9:26 PM CDTSpecial Weather StatementDMXAdair, Adams, Guthrie, Union49 min
Jul 24, 10:00 PM CDTSpecial Weather StatementDMXDallas45 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.